Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have lost all the fat on my body
Oct 5, 2003

I am 30 yrs old and have been positive since 1990. In '93 I started on drug therapy. I was on Invirase, Zerit and Epivir. I have lost all the fat on my entire body. (Face, legs, arms,chest etc.) I am now an Viread and Combivir. I was wondering if this trend in losing fat and muscle will continue on the new regimen? If so what can I do to try to stop it or at least slow the progression. I am healthy as a horse according to the doc. Everything seems to look very good. Help.

P.S. are there any other side affects that I should be concerned with with the new regimen?

Thanks for all your help. M.H. in New Mexico

Response from Dr. Conway

I am sorry to hear about your significant lipoatrophy. The prognosis for this is unclear, but the drugs you are now taking are not statistically associated with its progression (at least in most studies). There is no proven treatment for this, but there are a number of possible options you could discuss with your doctor.

On your current regimen, I would say that if you have been on it for a few weeks or more and are tolerating it, you are virtually home free. The zidovudine component of the Combivir is the one I would be most worried about, as long-term side effects (including anemia) may well occur. However, you could easily do fine.

I wish you good luck in dealing with the lipoatrophy.



Previous
Meds and recreational drug use
Next
Help with HIV Med advice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement